Flood, Belmont
- When
- September 8, 2:40 PM EST to September 10, 6:00 AM EST
- Where
- Belmont forecast zone
- Property damage
- $2.0 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.016, -80.988 (the zone’s center; the record gives no point)
At 340 PM EDT on the 8th, Neffs was flooded by Big McMahon and Little McMahon Creeks. At 4 PM, flooding began in Colerain; school busses stranded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
At 340 PM EDT on the 8th, Neffs was flooded by Big McMahon and Little McMahon Creeks. At 4 PM, flooding began in Colerain; school busses stranded. At 445 PM, Pine Creek flooded Shadyside. 549 PM, Rte 147 flooded at Bailey Mills; Rte 40 flooded Bannock. 6 PM, Lafferty flooded. 609 PM, Rte 149 flooded Glencoe. 650 PM, CR 2 flooded Yorkville. 655 PM, Bethesda flooded. 720 PM, Lansing evacuations. 816 PM, road washed away in Dilles Bottom. 854 PM, 100 homes flooded in Wolfhurst. 914 PM, cars and buildings under water in Maynard. 938 PM, near Bailey Mills, car drove into flood, 2 occupants rescued. 948 PM, near Powhatan Point, 2 woman were clinging to a tree; rescued at 1 AM EDT on 9th. 10 PM EDT 8th, foundation of 1 house washed away in Glencoe; Deep Run Rd bridge washed out in Yorkville. 1026 PM, Barton evacuations. 1055 PM, Neffs evacuations as 25 homes flooded. 1230 AM on 9th, CR 10 collapsed near Crabapple, after police car had passed. Countywide, 350 homes evacuated and 14 roads flooded during the night of the 8th. Total rain: 5.2" in Uniontown and 4.7" St Clairsville. (FRANCES)
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 8, 1:50 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EDT WED SEP 8 2004
.AVIATION...
IFR-OCCASIONALLY MVFR CONDITIONS INTO THIS EVENING THEN PREVAILING
IFR UNTIL MORNING THURS AS LOW GOES BY. WIND SHIFT FROM NORTHEAST TO
SOUTHWEST AS LOW GOES BY 09Z-15Z THURS.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...
FRANCES REMNANTS PRODUCING HEAVY RAINS OF ABOUT AN INCH EVERY THREE
HOURS ACROSS EASTERN OHIO. MAXIMUM RAINFALL SINCE LAST NIGHT 4
INCHES IN NOBLE COUNTY NEAR BELLSVILLE. SEVERAL STORMS GAGE REPORTS
OVER 3 INCHES IN NOBLE, GUERNSEY, AND MUSKINGUM COUNTIES. LOTS OF
REPORTS OF 1 TO 2 INCHES ACROSS SWRN PA...NRN WV. RAIN HEAVY AT
TIMES WILL CONTINUE UNTIL THE CENTER MOVES NORTH OF THE CWA BY
THURSDAY AFTERNOON. FLOOD WATCH WILL CONTINUE THROUGH THURSDAY
EVENING AS FLOODING PROBLEMS WILL LIKELY CONTINUE AFTER THE RAIN
ENDS. WSR-88D IN TROPICAL Z/R PRODUCING GOOD RAINFALL ESTIMATES IN
EASTERN OHIO.
AS THE STORM MOVES NORTH OF THE DISTRICT THURSDAY AFTERNOON THE RAIN
WILL BE ENDING. DRY WEATHER FOR FRIDAY AS A RIDGE OF HIGH PRESSURE
MOVES IN LATE THURSDAY NIGHT.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
RIDGE OF HIGH PRESSURE WILL BRING DRY WEATHER FOR FRIDAY NIGHT AND
SATURDAY. WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS FOR SUNDAY.
THE FRONT WILL MOVE RAPIDLY EAST AND A SECOND RIDGE OF HIGH PRESSURE
WILL BRING DRY WEATHER FOR MONDAY THROUGH WEDNESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR ZONE MDZ001 THROUGH THURSDAY.
OH...FLOOD WATCH FOR ZONES OHZ039>041-048>050-057>059-068-069 THROUGH
THURSDAY.
PA...FLOOD WATCH FOR ZONES PAZ007>009-013>016-020-022-023-
029>032 THROUGH THURSDAY.
WV...FLOOD WATCH FOR ZONES WVZ001>004-012-021>023-041 THROUGH
THURSDAY.
&&
AVIATION...08
SHORT TERM...06
LONG TERM...08HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 546 AM EDT WED SEP 8 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-090945- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 546 AM EDT WED SEP 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE UPPER OHIO VALLEY FOR THIS AFTERNOON AND TONIGHT AS THE AREA MAY GET HEAVY RAIN ASSOCIATED WITH A SLOW MOVING COLD FRONT AND THE REMNANTS OF FRANCES. LOCATIONS GETTING MORE THAN 2 OR 3 INCHES MAY HAVE FLOODING DEVELOP IN POOR DRAINAGE AREAS AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN... A FLOOD WATCH IS IN EFFECT FOR THURSDAY /DAY 2/ UNTIL 8 PM. A RIVER FLOOD WATCH IS ALSO IN EFFECT FOR THURSDAY...AND FOR FRIDAY /DAY 3. WIDESPREAD RAIN AMOUNTS EXCEEDING 3 INCHES MAY CAUSE FLOODING TO OCCUR...WITH THE ALLEGHENY...OHIO...AND MUSKINGUM RIVER BASINS MOST VULNERABLE TO GETTING SUCH RAIN AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER NET ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT. SKYWARN SPOTTERS ARE REQUESTED TO REPORT EACH ADDITIONAL INCH OF RAINFALL.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422571.